It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board

  • will Iv steroids make me gain weight all of a sudden ?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-05-2008, 08:27 AM   #1
    twink65
    Member
    (female)
     
    twink65's Avatar
     
    Join Date: Jul 2007
    Location: Nephi, Utah, USA
    Posts: 62
    twink65 HB User
    Question will Iv steroids make me gain weight all of a sudden ?

    Im a little nervous and ( vein ) I guess. My neurologist has decided to put me on a three day IV course. I have a very important speaking engagement next week so I'm paranoid. Am I going to blow up like a whale? all at once? or will it come a little at a time? I will do anything to prevent that to happen if I knew what. I know that your hunger is out of control so I am trying to buy some food that I can binge on that won't put the calories out the roof any ideas?

    twink

     
    Sponsors Lightbulb
       
    Old 08-05-2008, 09:00 AM   #2
    Nenu
    Senior Veteran
    (female)
     
    Join Date: May 2007
    Location: New Brunswick, Canada
    Posts: 1,376
    Nenu HB User
    Re: will Iv steroids make me gain weight all of a sudden ?

    It's all individual on who 'blows up'. I didn't have that at all myself.

    Low fat crackers, celery, carrots... that type of stuff to curb any hunger
    __________________
    RRMS Dx 03/08

     
    Old 08-05-2008, 09:28 AM   #3
    hotflash
    Senior Member
    (female)
     
    Join Date: May 2007
    Location: scottsdale az
    Posts: 192
    hotflash HB User
    Re: will Iv steroids make me gain weight all of a sudden ?

    I have had steroids six times already and the only bloating I had were my amkles, but drinking a lot of water and usually within a week and all is back to normal. I never did get any more hungry than my normal apetite. I didn't have any swelling when I had three day iv but I sure did on five day, and then again only in the ankles. Remember everyone has different reactions. As for your speaking engagement, I would have a couple of outfits picked out, one if I feel a little swollen and one for if I'm not. Good luck on your speaking engagement.

    hotflash

     
    Old 08-05-2008, 11:06 AM   #4
    maxmadd
    Junior Member
    (female)
     
    maxmadd's Avatar
     
    Join Date: Mar 2008
    Location: MA, USA
    Posts: 45
    maxmadd HB User
    Re: will Iv steroids make me gain weight all of a sudden ?

    Hi,
    After a three day course of IV steroids I had minimal side effects. However, when that didn't seem to do the trick I had to go back a week later for 3 more days. I have to say, that is when I had trouble sleeping, irritability and some bloat in my face. You may see that 3 days may not cause you any problems at all. Then again everyone is different. Hang in there. All side effects eventually subside shortly after coming off the meds. K

     
    Old 08-05-2008, 12:23 PM   #5
    MSNik
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: USA
    Posts: 13,193
    MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
    Re: will Iv steroids make me gain weight all of a sudden ?

    3 days has NEVER been enough steroids for me either, Ive always had to do the full 5 days..but to answer your question, Ive done the 5 day course serveal times and have never gained an ounce....no bloating, nothing. ITs all about what you put in your mouth to be honest. I eat celery sticks and carrots..not candy! Snack on low fat foods and youll be doing your body good...drink LOTS of water while on the IV..and good luck.
    nikki
    __________________
    RRMS- dx 05

     
    Old 08-06-2008, 02:43 AM   #6
    glamour girl
    Senior Veteran
    (female)
     
    glamour girl's Avatar
     
    Join Date: Jun 2007
    Location: Victoria,Australia
    Posts: 832
    glamour girl HB User
    Re: will Iv steroids make me gain weight all of a sudden ?

    I smiled when i read your post. Yes I've had the steroids too. gotta say while having those steroids. I had the worst metallic taste in my mouth. I nibbled on treats to mask the taste.. bloating wasn't a problem for me. My problem was the constant toilet trips and the insomnia ..
    Overall it helped me with my relapse so it was all worth it.
    Hope it all goes well with you.

     
    Old 08-06-2008, 09:45 AM   #7
    pepper55
    Junior Member
    (female)
     
    pepper55's Avatar
     
    Join Date: Jul 2008
    Location: Ridgefield, CT. USA
    Posts: 25
    pepper55 HB User
    Re: will Iv steroids make me gain weight all of a sudden ?

    Hi Twink, I too have been on the IV steroids several times. I never experienced any bloating from them, either the three day or the five day treatments. I did have the metallic taste in my mouth, and the five day did bring on the insomnia, but no bloating. Good luck with the speech, and hope you are feeling better! Pepper55

     
    Old 08-06-2008, 10:29 AM   #8
    Nenu
    Senior Veteran
    (female)
     
    Join Date: May 2007
    Location: New Brunswick, Canada
    Posts: 1,376
    Nenu HB User
    Re: will Iv steroids make me gain weight all of a sudden ?

    Metallic taste in the mouth... chew gum! That's what I did last time I went for IVSM Worked like a charm!
    __________________
    RRMS Dx 03/08

     
    Old 08-06-2008, 10:54 PM   #9
    ivan1013
    Newbie
    (female)
     
    ivan1013's Avatar
     
    Join Date: Apr 2008
    Location: United States
    Posts: 9
    ivan1013 HB User
    Re: will Iv steroids make me gain weight all of a sudden ?

    I had the same concern, but nothing came of it. hopefully that will be the case for you

     
    Old 08-07-2008, 11:13 AM   #10
    brclrk80
    Member
    (male)
     
    Join Date: Aug 2008
    Location: North Carolina
    Posts: 79
    brclrk80 HB User
    Re: will Iv steroids make me gain weight all of a sudden ?

    I had three days of IV steroids last week, 1000 MG over 3 hours. I had a bad bitter taste in my mouth, extreme water retention, heart burn, fatigue, etc. I am currently tapering off with Prednisone. This is my first time having the treatment, which has yet to show any results, and I have gained some weight. I think a lot of it is eating to deal with my symptoms, but I don't really feel hungrier than normal.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Rapid weight gain and swollen legs and hands vfrtjryan High & Low Blood Pressure 16 02-15-2010 02:59 AM
    BP medication and weight gain Flutterbye77 High & Low Blood Pressure 21 05-20-2009 01:21 PM
    steroids and weight gain katie09 Arthritis 2 03-13-2009 11:50 AM
    weight gain fro Azor? Flutterbye77 High & Low Blood Pressure 1 08-05-2008 03:49 PM
    weight gain, WHY???? case1 Eating Disorder Recovery 23 11-02-2006 07:01 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:50 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!